MAUDE Adverse Event Report: SMITHS MEDICAL INTERNATIONAL, LTD. PORTEX TRACHEAL TUBE MAXILLO FACIAL; TUBE, TRACHEAL (W/WO CONNECTOR)

SMITHS MEDICAL INTERNATIONAL, LTD. PORTEX TRACHEAL TUBE MAXILLO FACIAL; TUBE, TRACHEAL (W/WO CONNECTOR)
Catalog Number 100/133/070
Medical Device Problem Codes Inflation Problem (1310); Leak/Splash (1354)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 07/01/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that there was a leak from the cuff while in use with the patient.No patient harm reported.
 
Additional Manufacturer Narrative
B3: month and year of event have been provided ,day is unknown, d4: lot number and expiration date, h4: manufacture date unknown, no information provided to date.Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when required.
 
Additional Manufacturer Narrative
Device evaluated by manufacturer and h6.Evaluation codes: updated.One device was received in used condition without the original package.Per visual inspection, the cuff was found to be broken, which caused the leak.The complaint was confirmed.No other analysis was performed.Per the customer, during pre-testing no leaks were reported in the inflation system (cuff) and it wasn?t until it was used on the patient when the cuff was leaking, therefore the root cause could be due to improper use of the product.A device history record (dhr) review could not be performed as the lot number was unknown.All mitigations were verified, and it was confirmed to have been executed accordingly.Awareness was made to operation personnel and the issue will be monitored for threshold or escalation.

Brand Name
PORTEX TRACHEAL TUBE MAXILLO FACIAL
Common Device Name
TUBE, TRACHEAL (W/WO CONNECTOR)
Manufacturer (Section D)
SMITHS MEDICAL INTERNATIONAL, LTD.
boundary road
hythe, kent CT21 6JL
UK  CT21 6JL
Manufacturer (Section G)
NULL
Manufacturer Contact
jim vegel
MDR Report Key17614863
Report Number3012307300-2023-08388
Device Sequence Number7510984
Product Code BTR
UDI-Device Identifier15019315020353
UDI-Public15019315020353
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K931735
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number100/133/070
Was Device Available for Evaluation? No
Date Returned to Manufacturer08/08/2023
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/04/2023
Supplement Date Received by Manufacturer09/30/2023
Initial Report FDA Received Date08/24/2023
Supplement Report FDA Received Date10/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown